MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED MAGEC GENERATION 2B SPINAL BRACING AND DISTRACTION SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED MAGEC GENERATION 2B SPINAL BRACING AND DISTRACTION SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number MC2-5570S
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to newcastle university; no product was returned to the manufacturer for investigation.A root cause was unable to be determined with the information provided.
 
Event or Problem Description
An investigation report from an implant retrieval center was received and reported that during examination, the rod failed force testing.Additionally, the end cap was seized and unable to be removed.The rod was disassembled and the outer races, cage, and the rolling elements were heavily contaminated with grey, moist debris.The outer casing was seized within the outer casing, magnet, radial bearing, lead screw, extending bar, and outer casing.No further disassembly was possible, so the drive pin or other internal components were unable to be analyzed.It is unknown why the rod was removed.No additional information is available.
 
Event or Problem Description
No additional information has been provided.
 
Additional Manufacturer Narrative
A review of the dhr documents indicates the device was manufactured by the specified requirement at the time and met all the required inspections upon release to finished goods.
 
Event or Problem Description
No additional information has been provided.

Brand Name
MAGEC GENERATION 2B SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED
101 enterprise suite 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED
101 enterprise suite 100
aliso viejo CA 92656
Manufacturer Contact
patrick yrigoyen
101 enterprise suite 100
aliso viejo, CA 92656
8583442667
MDR Report Key19977384
Report Number3006179046-2024-00166
Device Sequence Number7048163
Product Code PGN
UDI-Device Identifier00812258022648
UDI-Public812258022648
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233593
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC2-5570S
Device Lot Number8062718
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer11/19/2024
12/13/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date12/13/2024
12/13/2024
Date Device Manufactured06/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown